by Eric Dunbar
The use of dangerous street drugs is on the rise in our communities. Overdose from prescription opioids has nearly doubled in the past decade. Now there are new drug threats that don’t require a prescription, and they are very dangerous. Here is a list of 6 dangerous street drugs that are circulating in our neighborhoods.
Synthetic pot, commonly known as K2 Spice, is a mixture of spices and herbs that have been treated with synthetic cannabis. The active ingredient in K2 Spice is JWH-014 (1-penthl=3=(1-naphtholyl)indole), also known as JWH-108. K2 Spice looks like potpourri and it costs about $10 a gram. This new synthetic pot is sold in head shops and online for $30 to $40 per pack.
The popular belief among people who use any variation of K2 is that it is safe and non-toxic. But studies have identified serious toxicities that occur with K2 use. The chemicals synthesized for the production of K2 may have more dangerous side effects.
This new synthetic pot is used the same way as marijuana is used. It can be smoked alone in a joint, or with other devices, such as a pipe or a bong. It can be rolled into a joint with tobacco, natural marijuana, or cocaine. K2 is also baked into foods, such as brownies, or made into tea. read more
Also known as Gravel, Flakka rates 5th among dangerous street drugs. Flakka is a lot like synthetic bath salts. Little is known about this new drug. The active ingredient of the rock-like substance is alpha-Pyrroidinopentiophrenone. Alpha-PVP is a synthetic stimulant that acts on the cardiovascular and central nervous system.
Flakka is difficult to track. Police say the active ingredient in the drug is purchased in large quantities from overseas. The alpha-PVP that has been seized is simply labeled plant fertilizer and there is no label on the product indicating who made it. Local dealers add other drugs to make their own batches of the drug which they package like crack cocaine in little baggies.
Flakka costs between $80 and $200 a gram. It doesn’t take a lot of the drug to get you high. A $5 hit will do it. Users on the streets call it $5 insanity. Flakka is dangerous because no one knows how much pure alpha-PVP the street version contains. Studies have shown that Flakka can potentially be more dangerous than the synthetic drugs of 2014, primarily because no one knows for sure what drugs have been mixed with the PVP. read more
The effects of Smiles has been described as a combination of MDMA (Ecstasy) and LSD, only far more potent. Users of the drug have reported a sudden increase in energy and intense hallucinations. These visual and aural hallucinations can last anywhere from several hours to several days.
Smiles is made by using powders shipped from China. They are mixed with acetone and plant-based materials. Anyone can import the chemicals, mix them and produce the drug. Smiles comes in liquid, powder and pill form. It is extremely difficult to measure in powder form which is often snorted like cocaine. Overdose occurs whenever users snort too much of the drug.
Parents should be aware of this deadly drug. Synthetic/designer drugs are appealing to our children and they are destroying them. Please, I beg you to do your research on these deadly drugs. It could save the life of your child. read more
The latest in synthetic drugs known as “N-Bomb” is creating quite an explosion in communities across America. The new synthetic drug was introduced in America in 2010. At least 17 deaths are blamed on N-Bomb. The Drug Enforcement Administration has declared N-Bomb a Schedule I substance.
Synthetic drugs are extremely dangerous, and N-Bomb is potentially deadly. Parents, law enforcement, first responders and physicians should be aware this and all synthetic drugs and their effects. N-Bomb is marketed as “legal” or “natural” LSD. It is one of many synthetic drugs from the family of NBOMe class of drugs. According to the United Nations Office on Drugs and Crime, NBOMe’s were developed to map serotonin receptors in the brain. Today they are one of the most frequently abused designer drugs being marketed. N-Bomb is sold as blotter paper, powder, or liquid. It can be ingested, snorted, or inserted rectally or vaginally.
Patients treated for N-Bomb poisoning require heavy sedation to calm aggression and violence. External cooling measures are needed to treat hypothermia or overheating of the body. The goal is to manage agitation and prevent organ damage. Authorities cracking down on the transport and sale of cocaine, ecstasy, and marijuana has led to synthetic drug use. read more
Heroin is a highly addictive, illegal drug. It is rated high on the scale of dangerous street drugs. Millions of addicts around the world are unable to overcome the urge to continue using Heroin. Users know if they stop, they will face the horror of withdrawal.
Heroin usually appears as a white or brown powder or as a black sticky substance, known as “black tar heroin.”
There were 28,000 youth initiates per year in 2002-2005 and 27,000 in 2009-2011. Young adult initiates increased from 53,000 per year to 89,000 per year, and older adult initiates increased from 28,000 to 54,000 for these combined time periods. Past year use estimates for 2002-2005 and 2009-2011 showed the same pattern: for youths, estimates were 43,000 and 39,000; for young adults, the estimates were 124,000 and 208,000; and for older adults, the estimates were 207,000 and 361,000. Monitoring the Future (MTF) data indicates an increase for young adults aged 19 to 28 and a decrease for 10th graders in rates of past year heroin use between 2002 and 2011. MTF data did not indicate any changes among 8th and 12th graders between these 2 years.
People who inject heroin are at high risk of contracting HIV and Hepatitis C (HCV). The spread of these diseases is transmitted by contact with blood and other bodily fluids. This occurs primarily with needle sharing. (HCV is the most common blood-borne infection in the Unites States). read more
Fentanyl Rated Most Dangerous of Street Drugs
Fentanyl is considered one of the most dangerous of street drugs. Acetyl fentanyl is a powerful prescription painkiller, five times more potent than heroin. Street versions of fentanyl are mixed with heroin, making them even more potent. This new mix is then sold in pill disguised as oxycodone.
Users who overdose on this new fentanyl/heroin mix have the appearance of overdosing on heroin. Some of the symptoms that users display are drowsiness, disoriented, slow heart rate, low blood pressure and shallow breathing.
People who use fentanyl may not be aware that they are ingesting it. Users think that they are taking Heroin when they are actually taking fentanyl. Multiple deaths related to fentanyl overdoses have occurred in several states.
Users who overdose on a fentanyl/heroin mix have the appearance of overdosing on heroin. Symptoms include drowsiness, disoriented, slow heart rate, low blood pressure, and shallow breathing.
Fentanyl is illegal for human consumption, but it is not regulated if it is labeled “not for human consumption.” Fentanyl distributors often mix a regulated drug like heroin with fentanyl. read more